Document Type : Case Report
1 Department of Psychiatry, Research Center of Addiction and Behavioral Sciences, Shahid Sadoughi University of Medical Sciences, Yazd, Iran
2 Shahid Sadoughi University of Medical Sciences, Yazd, Iran
Introduction: Parquet poisoning has been elaborated to be very common among developing countries, particularly in regions with agriculture economy. One of the most common presentations of paraquat poisoning is oropharyngeal burns. Herein, we report a patient from a dry and warm district in the geographic center of Iran where agriculture and, as a result, paraquat poisoning are not commonly reported.
Case Presentation: A 25-year-old man presented to hospital subsequent to a suicide attempt by ingesting oral paraquat poison. He gradually developed odynophagia and trismus-like appearance that, after a psychiatric consultation, was misdiagnosed as a drug side effect in the form of dystonia. Upon further physical examination, oral ulcers on his tongue were revealed to be responsible for the symptom.
Conclusion: Paraquat poisoning is very rare in regions with lower rates of agriculture activities. In any patient with poisoning, however, it is necessary to consider intraoral examination to rule out any other suspected diagnosis.